MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY; AHBS2 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY; AHBS2 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer no longer has either sample to retest.The sample tube type would normally be serum separator tube.The customer is not certain if the primary tube was placed on the system for testing or if the sample was poured and aliquoted for testing.The customer reports the samples were drawn at a drawing site and the samples are normally centrifuged at the drawing site and would not have been re-centrifuged in the laboratory.The customer reports that the patient has declined being re-drawn and re-tested for (b)(6).It is unknown if the patient was vaccinated for (b)(6).The customer declined customer service engineer (cse) dispatch at this time.The (b)(6) quality control (qc) has been performing in range without issue.The cause for the discordant (b)(6) results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A reactive (positive) advia centaur xp (b)(6) result was obtained for a patient sample.The patient mistakenly returned for (b)(6) testing on (b)(6) 2020 and the result was nonreactive (negative).The physician questioned the results.It is unknown which is the correct result.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the (b)(6) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00127 on (b)(6) 2020.(b)(6) 2020 correction: in the intial mdr report section h4, typographical error for the device manufacture date.The correct date is (b)(6) 2019 (b)(6) 2020 additional information: the customer had a patient sample that recovered reactive (17.39 miu/ml) with advia centaur xp anti-hbs2 (ahbs2) lot 120 but when a new sample from the patient was tested 4 days later it was nonreactive (4.35 miu/ml) with lot 120.The patient declined to be redrawn and retested.The samples were not tested with any other hepatitis b assays.The customer was not able to provide the patient's medical status or a list of medications/supplements the patient is taking.There is no sample that can be sent to siemens for evaluation.The samples were drawn in serum separator tubes, centrifuged off site, and would not have been re-centrifuged when received in lab.Siemens reviewed the calibration and control data provided and there is no evidence of a problem.The original sample was not tested on another analyzer before being tested on the advia centaur xp.The comparison of results section of the advia centaur xp anti-hbs2 instructions for use (ifu) (10698735 revision k, 2019-08) lists the 95% confidence interval (ci) for negative percent agreement as 96.7% - 98.5% and the 95% ci for positive percent agreement as 96.7% - 98.7% so a certain number of false positives and false negatives can be expected.The cause of the discordant results seen by the customer with samples from this one patient when using advia centaur xp ahbs2 lot 120 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The instrument is performing within specifications.No further evaluation of the device is required.Section h6, the device, method, results and conclusion codes were updated to reflect the additional information.

Brand Name
ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS2 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10097029
Report Number1219913-2020-00127
Device Sequence Number3540497
Product Code LOM
UDI-Device Identifier00630414591407
UDI-Public00630414591407
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberN/A
Device Catalogue Number10698706
Device Lot Number33727120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1